MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemostasis (1895)
Date of Event 05/31/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Concomitant medical product ¿ zimmer biomet sternalock 360 multi-implant system, catalog #: 74-0004, lot #: ni; zimmer biomet sternalock blu system screw, cancellous cross-drive locking, catalog #: 73-2410, lot #: ni; zimmer biomet sternalock blu system screw, cancellous cross-drive locking, catalog #: 73-2412, lot #: ni.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00342 and 0001032347-2019-00344.
 
Event or Problem Description
It was reported that the product was implanted and removed on the same day due to patient complications.The patient experienced bleeding and surgical intervention was necessary.No additional patient consequences were reported.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered confirmed as there was a revision performed where the implants were removed and replaced.No products were returned.According to the pop form signed and submitted by the surgeon, the revision performed was due to patient bleeding and is not in any way related (even if not the primary cause) to the sternalock device utilized in the patient's original procedure.There was no alleged malfunction of these implants.The most likely underlying cause of this complaint is patient condition.There are no indications of manufacturing defects.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
STERNALOCK BLU SYSTEM SCREW, CANCELLOUS CROSS-DRIVE LOCKING
Common Device Name
SCREW
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8751432
Report Number0001032347-2019-00343
Device Sequence Number16566479
Product Code HRS
UDI-Device Identifier00841036141134
UDI-Public00841036141134
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K161896
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-2410
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/01/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/01/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;